Hail, Elbert
- When
- September 6, 5:10 PM MST
- Where
- Elbert County, 2 mi S of Kiowa
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 39.317, -104.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 6, 2:00 PM MST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT WED SEP 6 2006 .SHORT TERM DISCUSSION...THE RIDGING ALOFT WILL CONTINUE TO SLOWLY WEAKEN DURING THE NEXT 24 HOURS AS MOISTURE AND WEAK DISTURBANCES CONTINUE TO SEEP UNDER THE RIDGE FROM THE WEST COAST. THE MAJORITY OF THE CONVECTION REMAINS IN THE MTNS THIS AFT. ACARS DATA STILL SHOWING A DECENT CAP AROUND 650 MB OVER THE PLAINS SO CONVECTION WILL HAVE A TOUGH TIME DEVELOPING ON THE PLAINS. ESP WITH STEERING FLOW OUT OF THE N-NW AND SFC DEWPOINTS MIXING OUT OVER THE FRONT RANGE. HOWEVER A FEW MORE DEGREES OF WARMING WILL BREAK THE CAP WITH CAPE VALUES AROUND 700J/KG OVER DEN...AND NEAR 1500J/KG OVER LINCOLN/ELBERT COUNTIES. BEST CHANCES THIS EVENING WILL REMAIN OVER THE MOUNTAINS WITH A BIT HIGHER THREAT OVER THE PALMER DIVIDE. WILL CONTINUE TO MENTION AREAS OF FOG ACROSS LINCOLN/WASHINGTON COUNTIES LATER TNT WITH LITTLE CHANGE IN THE SFC PATTERN THRU THU MORNING. FOR THURSDAY...WILL SEE ADDITIONAL WEAK ENERGY MOVING INTO THE GREAT BASIN WHILE A WEAK COLD FRONT MOVES INTO NERN CO DURING THE AFTERNOON. TS INITIATION WILL DEPEND A GREAT DEAL ON THE FRONT TIMING...BUT EXPECT BEST CHANCES WILL AGAIN BE ON THE PALMER DIVIDE AND FOOTHILLS ALONG THE FRONT BOUNDARY. A BIT COOLER FOR AFT HIGHS BEHIND THE FRONT WITH READINGS ABOUT 3-5 DEGREES COOLER. SHOULD SEE A BIT MORE TS ACTIVITY ON THE PLAINS WITH INCREASING UPSLOPE FLOW BEHIND THE FRONT AND MORE LIFT FROM THE DISTURBANCE FROM THE WEST. .LONG TERM DISCUSSION...SHORT AND MEDIUM RANGE MODELS COMING MORE IN LINE WITH EACH OTHER OUT THROUGH 120 HOURS. MODELS PRETTY MUCH POINTING TO A RATHER WET AND UNSEASONABLY COOL COUPLE OF DAYS FRIDAY AND SATURDAY. OVERALL MODELS SHOW A WEAK SHORTWAVE IMPULSE DROPPING SOUTHWARD OUT OF THE PAC NORTHWEST WHERE IT THEN SPINS UP AS A MID-LVL CYCLONE OVER THE SOUTHERN GREAT BASIN. MODELS SHOW THIS UPR LOW CLOSING OFF UNDERNEATH AN UPR RIDGE SLIDING EWRD OVER THE PAC NORTHWEST AND NRN ROCKIES. MEANWHILE POST-FRONTAL E/NELY LOW-LEVEL FLOW STRENGTHENS EAST OF THE MTNS THURSDAY NIGHT INTO FRIDAY. UPSLOPE BECOMES FAIRLY DEEP THURSDAY NIGHT BUT FORCING FOR ASCENT ALOFT MINIMAL AT BEST ACCORDING TO QG OMEGA FIELDS. NEVERTHELESS... SHOULD SEE A GOOD SHOWER COVERAGE ACROSS THE CWFA THURSDAY NIGHT WITH EMBEDDED T-STORMS DURING THE EVENING HOURS. COULD SEE LOCAL RAINFALL AMTS UPWARDS OF A HALF INCH...BUT GFS WOULD HAVE US BELIEVE WE/LL SEE MORE THAN THAT UP AGAINST THE FRONT RANGE AND OVR THE PALMER DVD. ON FRIDAY...MODELS BEGIN TO MOVE THE LOWER GREAT BASIN UPPER LOW OVER THE FOUR CORNERS WHERE IT CONTINUES TO DEEPEN. MEANWHILE... UPSLOPE COMPONENT EAST OF THE MTNS ALSO CONTINUES TO STRENGTHEN/ DEEPEN. PCPNBLE WATER VALUES AND SPEC HUMIDITIES RISE STEADILY DURING THIS PERIOD WITH WRF/NAM AND GFS SHOWING A CONDUIT OF HIGHER DEWPOINT AIR FLOWING NWRD UP FM ERN NM/WRN TX UP INTO NERN CO THRU FRIDAY EVENING. THREE AND 6-HOUR QPF VALUES BTWN 18Z/FRI TO 12Z/SAT LOOK WAY OVER DONE BUT CAN/T RULE OUT SPOTTY 1 TO 3 INCH RAINFALL AMTS WITH SLOW MOVING AFTERNOON/ERLY EVENING STORMS. TEMPS ON FRIDAY ALSO LOOK COOLER NOW WITH THE POTENTIAL FOR GREATER CLOUD COVER AND COOLING ALOFT WITH VERY SLOW PASSAGE OF UPPER LOW. COULD SEE RAIN ALL NIGHT INTO SAT MORNING FM THE FOOTHILLS EASTWARD. TEMPS ALOFT ALSO COOL ENOUGH TO LOWER SNOW LEVELS TO AROUND 11 THSND FT MSL OR SO OVERNIGHT. COULD SEE A FEW INCHES OF THE WHITE STUFF PILING UP ABOVE TIMBERLINE. SATURDAY...THINGS MAY BE SLOW TO CLEAR OUT AT LOW LEVELS BUT MODELS SHOW THE UPR LOW MOVING EAST OF THE STATE DURING THE DAY. SO HIGHER ELEVATIONS MY SEE CLEARING FIRST AS DRIER SUBSIDENT AIR MOVES IN FROM UTAH. SUNDAY AND BEYOND...LATE IN THE WEEKEND AIRMASS LOOKS DRIER AND SEASONABLY MILD UNDER THE INFLUENCE OF A WEAK UPR RIDGE AND LIGHT W-NWLY FLOW ALOFT. HOWEVER...GFS SHOWS ANOTHER SOMEWHAT MORE POTENT UPR AIR SYSTEM RACING SEWRD OUT OF THE PAC NORTHEAST AND ACROSS THE STATE ON MONDAY. TOO EARLY TO MAKE MANY CHANGES TO FCST TO ACCOUNT FOR THIS FEATURE...BUT SOMETHING TO KEEP AN EYE ON. .LONG TERM DISCUSSION... && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ENTREKIN/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1057 AM MDT WED SEP 06 2006 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT WED SEP 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY THIS AFTERNOON...THEN SLOWLY SPREADING OUT OVER THE URBAN CORRIDOR AND PALMER DIVIDE BY MID AFTERNOON. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS ACROSS THE PALMER DIVIDE REGION...GENERALLY ALONG AND EAST AND SOUTH OF A LINE FROM KIOWA TO WOODROW. STRONGER INSTABILITY...MOISTURE AND WIND CONVERGENCE IN ELBERT AND LINCOLN COUNTIES WILL HELP AID IN THUNDERSTORM DEVELOPMENT. DAMAGING WINDS AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THE STRONGEST STORMS. OTHERWISE...MOST STORMS WILL PRODUCE LIGHTING...GUSTY WINDS TO 45 MPH...AND BRIEF RAIN. A WEAK UPPER LEVEL DISTURBANCE AND INCREASING MID AND UPPER LEVEL MOISTURE ARE RESPONSIBLE FOR THE RETURN OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA THURSDAY THROUGH SATURDAY AS A WEAK UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE STATE. DRIER CONDITIONS SHOULD RETURN TO THE AREA BY THE START OF NEXT WEEK UNDER A BUILDING RIDGE OF HIGH PRESSURE. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EASTERN PORTIONS OF ELBERT...LINCOLN AND WASHINGTON COUNTIES AFTER 3 PM TODAY. ENTREKIN/BAKER
The Denver radar (KFTG), 53 km away, was scanning. The volume nearest the first event began at 00:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533949.